Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 5, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 1, 2013, 2:37 PM EDT for Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2013, 2:37 PM EDT (18:37 UTC)
- Expired
- Apr 1, 2013, 3:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 12 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
866
WUUS52 KMFL 011837
SVRMFL
FLC086-011915-
/O.NEW.KMFL.SV.W.0005.130401T1837Z-130401T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT MON APR 1 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 315 PM EDT
* AT 234 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THE REDLAND...AND MOVING EAST AT 20 MPH.
* THE STORM WILL AFFECT...
NARANJA...
GOULDS...
PRINCETON...
CUTLER BAY...
HOMESTEAD BAYFRONT PARK...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2553 8031 2553 8032 2549 8033 2545 8032
2544 8031 2543 8032 2546 8052 2557 8052
2561 8030 2559 8031 2557 8030
TIME...MOT...LOC 1837Z 269DEG 17KT 2552 8045
$$
GREGORIA2 follow-up statements
076
WWUS52 KMFL 011857
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT MON APR 1 2013
FLC086-011915-
/O.CON.KMFL.SV.W.0005.000000T0000Z-130401T1915Z/
MIAMI-DADE FL-
257 PM EDT MON APR 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PRINCETON...MOVING EAST AT 20 MPH.
THE STRONGEST PORTION OF THIS STORM WILL AFFECT AREAS BETWEEN
HOMESTEAD AIR FORCE BASE AND GOULDS.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2553 8031 2553 8032 2549 8033 2545 8032
2544 8031 2543 8032 2547 8043 2557 8043
2561 8030 2559 8031 2557 8030
TIME...MOT...LOC 1855Z 269DEG 17KT 2551 8039
$$
GREGORIA625
WWUS52 KMFL 011911
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT MON APR 1 2013
FLC086-011921-
/O.EXP.KMFL.SV.W.0005.000000T0000Z-130401T1915Z/
MIAMI-DADE FL-
311 PM EDT MON APR 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY
WILL EXPIRE AT 315 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA AND INTO BISCAYNE BAY. THUS...THE
SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 315 PM EDT.
LAT...LON 2553 8031 2553 8032 2549 8033 2545 8032
2544 8031 2543 8032 2547 8043 2557 8043
2561 8030 2559 8031 2557 8030
TIME...MOT...LOC 1911Z 269DEG 17KT 2551 8031
$$
GREGORIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:09 PM EDT, 28 minutes earlier.
Area forecast discussion, Apr 1, 2:09 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT MON APR 1 2013 .SHORT TERM (TONIGHT-WEDNESDAY NIGHT)... THE THREAT FOR A FEW STRONG TO EVEN SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AS A SHORTWAVE TROUGH AND COLD FRONT APPROACH AND MOVE INTO THE AREA. THE LATEST HIRES NUMERICAL CAM GUIDANCE CONTINUES TO INDICATE MAINLY ISOLATED/SCT ACTIVITY DEVELOPING ALONG AND OVER THE SOUTHEAST FLORIDA METRO/COASTAL LOCATIONS THROUGH THE REST OF THE AFTERNOON TODAY. THIS IS MAINLY DUE TO ENHANCED LOW-LEVEL CONVERGENCE BETWEEN WESTERLY FLOW AND THE EAST COAST SEA BREEZE/OUTFLOW FROM EARLIER CONVECTION OFF THE COAST ALONG WITH MODERATE INSTABILITY AND 30-35 KT 0-6KM SHEAR. BASED ON THE LATEST TRENDS AND OBSERVATIONS...IT DOES APPEAR THAT THE BULK OF THE AFTERNOON CONVECTION WILL REMAIN FROM MIAMI-DADE TO BOCA RATON AS THE SOUTHWESTERLY FLOW APPEARS TO BE TOO STRONG FARTHER NORTH ACROSS PALM BEACH COUNTY FOR THE EAST COAST SEA BREEZE TO SETUP. THE MAIN IMPACTS FROM ANY STORMS THAT DO DEVELOP COULD BE WIND GUSTS UP TO 60 MPH...HAIL AND LOCALLY HEAVY RAINFALL. THIS THREAT WILL BEGIN TO DIMINISH THROUGH THE MID TO LATE EVENING HOURS. THE FRONTAL BOUNDARY IS FORECAST TO PUSH THROUGH LATER TONIGHT WITH NORTHWEST FLOW AND DRIER CONDITIONS FOLLOWING ITS PASSAGE INTO TUESDAY. TEMPERATURES ARE FORECAST TO REMAIN AROUND AND SLIGHTLY ABOVE NORMAL IN THE WAKE OF THIS BOUNDARY THROUGH THE MID-WEEK PERIOD AS THE LOW-LEVEL FLOW QUICKLY VEERS AROUND TO THE EAST THROUGH THE MID-WEEK. .LONG TERM (THURSDAY-WEEKEND)... A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE WESTERN GULF AND MOVE OVER THE FLORIDA PANHANDLE THURSDAY NIGHT/FRIDAY MORNING. A COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA FRIDAY. THIS SYSTEM WILL BRING OUR NEXT CHANCE FOR RAIN AND POSSIBLY A THUNDERSTORM. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE STRENGTH, POSITION, AND TIMING OF THIS SYSTEM. GIVEN THIS, HAVE A HIGH CHC POP IN THE FORECAST FOR FRIDAY. BEHIND THE FRONT, HIGH PRESSURE WILL BUILD IN ONCE AGAIN. TEMPERATURES WILL NOT BE MUCH COOLER, ONLY A FEW DEGREES. THIS HIGH PRESSURE WILL LAST FOR THE REMAINDER OF THE EXTENDED FORECAST. && .MARINE... A COLD FRONT WILL APPROACH AND MOVE THROUGH THE MARINE AREA TODAY THROUGH TONIGHT WITH MODERATE SOUTHERLY WINDS CONTINUING OUT AHEAD OF IT. IN ADDITION TO THE WINDS...SOME STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING...ESPECIALLY NEAR THE EAST COAST LOCATIONS THROUGH THE AFTERNOON AND EVENING HOURS TODAY. WINDS WILL SHIFT TO THE NORTHWEST LATER TONIGHT IN THE WAKE OF THE FRONT...THEN GRADUALLY SHIFT TO THE EAST LATER TUESDAY THROUGH THE MID-WEEK PERIOD. && .FIRE WEATHER... ALTHOUGH SOME DRIER AIR IS EXPECTED LATER TONIGHT THROUGH TUESDAY...THE LOW-LEVEL FLOW WILL QUICKLY VEER BACK TO THE ENE THROUGH THE MID-WEEK PERIOD...WHICH WILL KEEP RH'S ABOVE CRITICAL LEVELS THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 65 81 67 81 / 20 10 - 10 FORT LAUDERDALE 68 84 71 83 / 20 10 - 10 MIAMI 68 85 69 82 / 20 10 - 10 NAPLES 65 83 64 85 / 10 10 - 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...60/BD
Hazardous weather outlook, Apr 1, 10:07 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1007 AM EDT MON APR 1 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020515- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1007 AM EDT MON APR 1 2013 ...SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS EASTERN SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTH TO SOUTHEAST WINDS OF 15 MPH WILL LEAD TO A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY. THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY, BUT MAINLY EXPECTED ACROSS THE EASTERN HALF OF SOUTH FLORIDA AND THE ADJACENT ATLANTIC WATERS. THE MAIN THREATS ARE EXPECTED TO BE DAMAGING WINDS, LIGHTNING, HAIL AND A SLIGHT RISK OF TORNADOES. TORNADOES: CONDITIONS TODAY WILL BE FAVORABLE FOR ANY THUNDERSTORMS THAT DEVELOP TO RESULT IN A SLIGHT RISK OF TORNADOES. WATERSPOUTS: CONDITIONS TODAY WILL BE FAVORABLE FOR ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP ACROSS THE ATLANTIC WATERS TO PRODUCE WATERSPOUTS. WIND: ANY THUNDERSTORMS THAT DEVELOP TODAY COULD RESULT IN DAMAGING WIND GUSTS TO NEAR 60 MPH. HAIL: ANY THUNDERSTORMS THAT DEVELOP TODAY COULD RESULT IN HAIL RANGING FROM QUARTER TO GOLF BALL SIZED. FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY STORMS THAT DEVELOP TODAY WITH MINOR URBAN TYPE FLOODING POSSIBLE. VISIBILITY: SMOKE FROM A WILDFIRE IN CENTRAL COLLIER COUNTY MAY RESULT IN AREAS OF REDUCED VISIBILITIES TONIGHT OVER INTERIOR SECTIONS OF COLLIER COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EASTERLY WINDS WILL RETURN BY WEDNESDAY RESULTING IN AN ENHANCED RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES WEDNESDAY AND THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY ACROSS SOUTH FLORIDA AS LOW PRESSURE DEVELOPS ACROSS THE NORTHEASTERN GULF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 1, 1:43 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT MON APR 1 2013
FLZ074-173-011815-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
143 PM EDT MON APR 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...
* UNTIL 215 PM EDT
* AT 138 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING EAST AT 10 MPH.
ANOTHER STRONG STORMS WAS DEVELOPING OVER VIRGINIA GARDENS.
* THESE STORMS WILL AFFECT...
CORAL WAY VILLAGE...
SOUTH MIAMI...
UNIVERSITY OF MIAMI...
MIAMI INTERNATIONAL AIRPORT...
CORAL GABLES...
COCONUT GROVE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2582 8018 2579 8017 2574 8018 2572 8024
2570 8024 2567 8026 2567 8037 2583 8035
2586 8016
TIME...MOT...LOC 1742Z 256DEG 10KT 2572 8033
GREGORIALocal storm report, Apr 1, 2:03 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT MON APR 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL LITTLE HAVANA 25.77N 80.21W
04/01/2013 M0.88 INCH MIAMI-DADE FL NWS EMPLOYEE
NICKEL SIZED HAIL WAS REPORTED BY AN OFF DUTY NWS
EMPLOYEE AT THE INTERSECTION NE 69TH ST AND BISCAYNE
BLVD.
&&
CARACOZZASpecial weather statement, Apr 1, 2:06 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT MON APR 1 2013
FLZ173-011830-
COASTAL MIAMI DADE COUNTY FL
206 PM EDT MON APR 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 230 PM EDT
* AT 201 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PRINCETON...AND MOVING EAST AT 20 MPH.
* THE STORM WILL AFFECT...
BLACK PT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2554 8016 2554 8018 2551 8020 2554 8030
2559 8031 2559 8035 2549 8037 2548 8034
2553 8032 2554 8030 2551 8021 2548 8019
2543 8022 2543 8020 2548 8017
TIME...MOT...LOC 1806Z 277DEG 19KT 2553 8031
60Special weather statement, Apr 1, 2:13 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 213 PM EDT MON APR 1 2013 FLZ073-074-011845- INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 213 PM EDT MON APR 1 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 245 PM EDT * AT 211 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...AND MOVING EAST AT 15 MPH. THIS STORM IS RAPIDLY DEVELOPING AND COULD BECOME SEVERE. * THE STORM WILL AFFECT... FIU SOUTH CAMPUS... SWEETWATER... VIRGINIA GARDENS... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2581 8027 2570 8038 2576 8049 2585 8043 TIME...MOT...LOC 1813Z 287DEG 14KT 2578 8043 GREGORIA
Special weather statement, Apr 1, 2:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
216 PM EDT MON APR 1 2013
FLZ073-074-173-174-011845-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
216 PM EDT MON APR 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 245 PM EDT
* AT 211 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HOMESTEAD GENERAL AIRPORT...AND MOVING
EAST AT 15 MPH.
* THE STORM WILL AFFECT...
REDLAND...
THE REDLAND...
HOMESTEAD...
NARANJA...
PRINCETON...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2553 8031 2553 8032 2550 8032 2549 8033
2545 8032 2544 8031 2542 8032 2546 8061
2562 8059 2560 8030 2557 8030
TIME...MOT...LOC 1816Z 281DEG 15KT 2553 8053
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:52 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 1, 8:56 AM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 1, 1:43 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Apr 1, 1:53 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 52 min |
| Apr 1, 1:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 1, 2:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 1, 2:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Apr 1, 2:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Apr 1, 2:53 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Apr 1, 2:59 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Apr 1, 3:05 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| Apr 1, 3:06 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| Apr 1, 3:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 1, 3:36 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 84 min |
| Apr 1, 3:39 PM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 31 min |
| Apr 1, 3:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Apr 1, 4:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 1, 4:40 PM EDT | Special Marine Warning | MFL | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.